Medical Specialty >> Endocrinology

Doctors Lounge - Endocrinology Answers

Back to Endocrinology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/17/2017.

Forum Name: Endocrinology Topics

Question: hashimoto's thyroiditis


 susieQ1 - Wed Jul 25, 2007 7:21 am

I am 64 yr old F with Hashimoto's. All my thyroid panel is normal except fT3 which is borderline low.

My thyroid microsomal Ab, SIgA is positive. Does this mean I should be taking a medication for thyroid?
Would this positive auto immune response cause a person to be tired?

Thanks.
 Dr. Tamer Fouad - Tue Jul 31, 2007 11:00 pm

User avatar Hello,

Generally speaking, if your thyroxine levels and your TSH are adjusted you would not need to take thyroid medication. Your symptoms could be due to something else. However, you would need to be followed up for sure.

You would have to consult with your endocrinologist to know if you need any medications for your symptoms or any further testing.

Please keep us updated.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us